Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 147, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2015, 11:42 PM CDT for Concordia Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 11:42 PM CDT (04:42 UTC)
- Expired
- May 26, 2015, 12:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 132 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:07 AM CDT | TSTM WND DMG | 1 Se Monterey, LA | TREE DOWN ACROSS HWY 129 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 10:37 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
260
WUUS54 KJAN 260442
SVRJAN
LAC029-260530-
/O.NEW.KJAN.SV.W.0147.150526T0442Z-150526T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1142 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CONCORDIA PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 1230 AM CDT
* AT 1141 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WISNER TO ECHO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
CONCORDIA PARISH...INCLUDING THE FOLLOWING LOCATIONS...RIDGECREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR NORTHEASTERN
LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3119 9168 3131 9187 3138 9178 3150 9185
3144 9172 3145 9172 3148 9178 3160 9182
3175 9154 3175 9138 3162 9140 3162 9152
3158 9140 3152 9152 3137 9147 3141 9158
3128 9152 3125 9166 3104 9156 3097 9166
TIME...MOT...LOC 0441Z 282DEG 28KT 3199 9166 3109 9224
HAIL...0.75IN
WIND...60MPH
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:27 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 25, 8:27 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 827 PM CDT MON MAY 25 2015 ...SEVERE WEATHER LOOKING MORE LIKELY FOR WESTERN PORTIONS OF THE ARKLAMISS REGION TONIGHT... .UPDATE...A POTENT LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING SEVERE WEATHER HAS BEEN PUSHING EAST THROUGH THE ARKLATEX REGION LATE THIS AFTERNOON AND EARLY THIS EVENING FASTER THAN ANTICIPATED. AS I WRITE THIS LINE IS ON THE VERGE OF KNOCKING ON THE DOOR OF THE ARKLAMISS DELTA AND I EXPECT IN ANOTHER HOUR VIGOROUS CONVECTION WILL INDEED BE MOVING IN. THE SYNOPTIC AND THERMODYNAMIC SETUP VERY SUPPORTIVE OF WIDESPREAD SEVERE WEATHER EARLIER IN THE SOUTHERN PLAINS AND ARKLATEX SHOULD NOT BE QUITE AS SUPPORTIVE ACROSS THE BULK OF THE LOWER MS VALLEY THIS EVENING. THAT SAID...THERE IS STILL ENOUGH OF A LOW LEVEL JET TO FUEL STRONG AND POTENTIALLY DAMAGING WIND GUSTS (AND MAYBE EVEN AN EMBEDDED TORNADO OR TWO) IN MY FAR WESTERN ZONES AS THIS ACTIVITY MOVES IN LATER THIS EVENING. WANING INSTABILITY AND A CONTINUED DOWNGRADE OF PARAMETER SPACE INTO THE HEART OF THE REGION SHOULD CAUSE SEVERE WEATHER POTENTIAL TO EBB CONSIDERABLY WITH EASTWARD PROGRESSION THROUGH THE REGION LATE TONIGHT. LOCALLY HEAVY RAINFALL IS OF COURSE AN ISSUE WE ARE MONITORING...BUT AS LONG AS THE INCOMING LINE OF STORMS REMAINS PROGRESSIVE THEN BIG FLOODING ISSUES SHOULD BE AVOIDED. THERE IS NOT YET AN EXPECTATION THAT THIS LINE WILL HANG UP AND LEAD TO PROBLEMATIC TRAINING THUNDERSTORM ACTIVITY...BUT OF COURSE WE WILL BE MONITORING FOR THAT CLOSELY. /BB/ && .PREV DISCUSSION... /ISSUED 444 PM CDT MON MAY 25 2015/ DISCUSSION... SHORT TERM...THE FOCUS OF CONVECTION HAS SHIFTED SOUTH AND WEST THIS AFTERNOON AS THE AIRMASS IN EAST MS WAS STABILIZED BY MORNING ACTIVITY. THE NEWER DEVELOPMENT HAS OCCURRED IN AN ENVIRONMENT CHARACTERIZED BY 2000-3000 J/KG MLCAPE AND 30-40 KT EFFECTIVE BULK SHEAR. UNLIKE YESTERDAY LOW LEVEL SHEAR IS NOT AS IMPRESSIVE...SO WE ARE LESS LIKELY TO SEE MULTIPLE BOWING SEGMENTS PRODUCING WIND DAMAGE OVER A LARGE AREA. HOWEVER UPDRAFTS WILL BE ROBUST ENOUGH TO PRODUCE DOWNBURSTS RESULTING IN WIND DAMAGE OVER MORE LOCALIZED AREAS...AND SOME HAIL. HEADING INTO TONIGHT...DAYTIME CONVECTION SHOULD BE ON THE DECREASE WITH THE LOSS OF DAYTIME HEATING AND FOCUS SHIFTS TO THE WEST AT THE CONVECTIVE COMPLEX CURRENTLY PUSHING ACROSS TX/OK. CURRENT TIMING EXPECTATIONS BRING A LINE OF STORMS INTO THE WESTERN PART OF THE CWA BY MIDNIGHT. SPC SSEO SUGGESTS THESE STORMS WILL BEGIN TO LOSE STEAM AS THEY APPROACH THE MS RIVER...HOWEVER THEY COULD STILL BE SEVERE ESPECIALLY WEST OF I-55. DAMAGING WIND POTENTIAL IS OUR PRIMARY CONCERN WITH ANY SEVERE STORMS...BUT HAIL AND A TORNADO OR TWO CANNOT BE RULED OUT. ON TUESDAY WHILE THERE IS SOME CERTAINTY IN THERE BEING SHOWERS AND STORMS GIVEN THE OVERALL SYNOPTIC PATTERN...THERE IS LESS CERTAINTY IN EXACTLY HOW THINGS WILL EVOLVE. ONCE AGAIN THERE WILL BE FAVORABLE UPPER DIVERGENCE ACROSS THE REGION UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK. AN UNSEASONABLY MOIST AIRMASS IS EXPECTED TO BE IN PLACE WITH PWATS BETWEEN 1 3/4-2 INCHES. HOWEVER A STRONG MID LEVEL SHORTWAVE WILL BE PULLING AWAY FROM THE AREA DURING THE DAY...AND THERE IS THE POSSIBILITY THAT LINGERING CONVECTION FROM TONIGHT COULD DISRUPT THE ENVIRONMENT EARLY IN THE DAY. BETWEEN THE POTENTIAL FOR LINGERING STRONG STORMS IN THE MORNING AND THE POTENTIAL FOR SEVERE STORMS WITH NEWER DEVELOPMENT DURING THE DAY...WE WILL CONTINUE TO HIGHLIGHT A LIMITED THREAT FOR SEVERE ACROSS THE CWA. ALSO...GIVEN THE AMOUNT OF RAINFALL THAT HAS OCCURRED OVER THE PAST FEW DAYS (RADAR ESTIMATES OF 3-5 INCHES IN A SWATH FROM NEAR JACKSON NNE TO PARTS OF THE HWY 82 CORRIDOR) IT WOULD NOT TAKE MUCH ADDITIONAL RAIN TO CAUSE FLOODING IN THOSE AREAS. THOUGH THE STRONGER UPPER JET SUPPORT WILL PULL AWAY FROM THE REGION ON WEDNESDAY AN UPPER TROUGH AXIS WILL REMAIN NEARBY...WITH ADDITIONAL DISTURBANCES MOVING ACROSS THE REGION. THIS WILL KEEP A DECENT CHANCE FOR CONVECTION AROUND INTO THE MIDDLE OF THE WEEK...ESPECIALLY THE FARTHER SOUTH AND EAST YOU GO IN THE CWA...WHICH IS WHERE BETTER DEEP LAYER MOISTURE WILL RESIDE. /DL/ LONG TERM...THE SURFACE RIDGE WILL REMAIN IN PLACE THURSDAY AND FRIDAY BUT RIDGING ALOFT WILL STRENGTHEN FROM THE WESTERN GULF ACROSS THE SOUTHEAST STATES. THIS WILL RESULT IN MORE ISOLATED TO SCATTERED DIURNAL COVERAGE OF CONVECTION TO END THE WORK WEEK. BY SATURDAY ANOTHER SHORTWAVE TROUGH IS EXPECTED TO BE OVER THE CENTRAL PLAINS. THE GFS IS A LITTLE DEEPER WITH THE TROUGH AND STRONGER WITH THE ASSOCIATED SURFACE LOW THAN THE ECMWF AND CMC...BUT CONSENSUS SUGGESTS POPS WILL INCREASE GOING INTO SUNDAY AS THE SYSTEM DRAWS CLOSER. THE TROUGH AXIS IS EXPECTED TO BE JUST WEST OF OUR CWA MONDAY EVENING. NORMAL LOWS RUN IN THE MID 60S AND NORMAL HIGHS RUN 85 TO 87F. DUE TO MOISTURE LEVELS REMAINING HIGH THROUGH THE PERIOD OVERNIGHT LOWS WILL BE ABOVE NORMAL. AFTERNOON HIGHS WILL TOP OUT CLOSE TO NORMAL THROUGH THE PERIOD. /22/ && .AVIATION...NUMEROUS SHRA/TSRA WITH GUSTY WINDS WILL AFFECT AT LEAST GLH/TVR/GWO/HEZ/HKS/JAN THROUGH MIDNIGHT WITH SOME STORMS POSSIBLE LATER TONIGHT AT GTR/CBM/MEI/NMM/PIB/HBG AS WELL. IN THE VERY MOIST AIRMASS...WIDESPREAD MVFR/OCNL IFR CIGS WILL BE PREVALENT LATE TONIGHT THROUGH TUESDAY MORNING. POTENTIALLY POTENT THUNDERSTORMS WILL AGAIN BE POSSIBLE TOMORROW. /BB/EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 83 69 85 / 82 80 48 57 MERIDIAN 69 81 68 83 / 63 75 43 64 VICKSBURG 72 83 69 86 / 100 78 40 55 HATTIESBURG 70 83 70 84 / 55 74 40 65 NATCHEZ 72 84 70 85 / 100 76 34 58 GREENVILLE 71 82 69 85 / 100 71 36 39 GREENWOOD 70 81 68 84 / 99 77 40 46 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/22
Hazardous weather outlook, May 25, 8:11 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 811 PM CDT MON MAY 25 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-060-270115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-ADAMS- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY THIS EVENING A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS WESTERN PORTIONS OF THE ARKLAMISS...MAINLY BEFORE MIDNIGHT. THE MAIN CONCERN WILL BE DAMAGING WIND GUSTS AND PERHAPS A COUPLE OF TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN PRODUCING FLASH FLOODING IS A POSSIBILITY. STORMS MAY REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY NIGHT. MSZ026>030-032-033-036>038-042>044-048>050-053>055-059-061>064- 270115- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-YAZOO-MADISON-LEAKE-HINDS-RANKIN-SCOTT-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-FRANKLIN-LINCOLN-LAWRENCE- JEFFERSON DAVIS- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS WESTERN PORTIONS OF THE ARKLAMISS...LATE THIS EVENING. THE MAIN CONCERN WILL BE DAMAGING WIND GUSTS AND PERHAPS A COUPLE OF TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN PRODUCING FLASH FLOODING IS A POSSIBILITY. STORMS MAY REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY NIGHT. MSZ031-039-045-046-051-052-056>058-065-066-072>074-270115- LOWNDES-NOXUBEE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER- CLARKE-COVINGTON-JONES-MARION-LAMAR-FORREST- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TUESDAY FLOODING THREAT...LIMITED TIMING...TUESDAY ADDITIONAL STORMS ARE POSSIBLE LATER ON TONIGHT ALTHOUGH SEVERE WEATHER AND FLOODING ISSUES ARE GENERALLY NOT ANTICIPATED AT THIS TIME THROUGH TONIGHT. HOWEVER...STORMS ARE EXPECTED TO REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY THROUGH TUESDAY NIGHT. 50 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 25, 10:41 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1041 PM CDT MON MAY 25 2015
ARZ074-075-260415-
ASHLEY AR-CHICOT AR-
1041 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ASHLEY AND CHICOT
COUNTIES UNTIL 1115 PM CDT...
AT 1041 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MONTROSE TO NEAR
JONES...AND MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
PORTLAND AND MONTROSE AROUND 1045 PM CDT.
PARKDALE AROUND 1055 PM CDT.
LAKE VILLAGE AND MCMILLAN CORNER AROUND 1100 PM CDT.
EUDORA AND CHICOT JUNCTION AROUND 1115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3339 9161 3339 9146 3356 9145 3352 9132
3356 9123 3344 9123 3350 9117 3346 9112
3339 9119 3338 9117 3345 9106 3335 9114
3324 9110 3329 9106 3328 9106 3313 9113
3313 9120 3302 9117 3301 9170
TIME...MOT...LOC 0341Z 255DEG 40KT 3333 9156 3304 9168
CMESpecial weather statement, May 25, 11:03 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1103 PM CDT MON MAY 25 2015
ARZ075-MSZ018-034-260430-
CHICOT AR-WASHINGTON MS-BOLIVAR MS-
1103 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHICOT...SOUTHERN
BOLIVAR AND WASHINGTON COUNTIES UNTIL 1130 PM CDT...
AT 1102 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JERSEY POINT TO
EUDORA...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SCOTT AND JERSEY POINT AROUND 1110 PM CDT.
BENOIT AROUND 1115 PM CDT.
AVON AND WAYSIDE AROUND 1125 PM CDT.
CLEVELAND...HOLLANDALE...RENOVA...BOYLE AND ESTILL AROUND 1130 PM
CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MERIGOLD...PACE AND
ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3362 9066 3362 9076 3327 9076 3327 9075
3312 9078 3305 9136 3356 9123 3360 9113
3364 9116 3366 9121 3370 9120 3371 9116
3366 9109 3368 9103 3372 9106 3370 9111
3372 9114 3373 9113 3390 9066
TIME...MOT...LOC 0402Z 253DEG 38KT 3365 9116 3314 9128
CMESpecial weather statement, May 25, 11:15 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1115 PM CDT MON MAY 25 2015
LAZ009-MSZ040-260445-
EAST CARROLL LA-ISSAQUENA MS-
1115 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CARROLL PARISH IN
NORTHEASTERN LOUISIANA AND ISSAQUENA COUNTIES UNTIL 1145 PM CDT...
AT 1115 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GASSOWAY TO NEAR
DARNELL...AND MOVING EAST AT 60 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
TRANSYLVANIA AROUND 1125 PM CDT.
GRACE AROUND 1130 PM CDT.
FITLER AROUND 1135 PM CDT.
VALLEY PARK AROUND 1145 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MAYERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3301 9126 3300 9117 3301 9116 3301 9092
3294 9091 3289 9094 3286 9094 3285 9096
3283 9097 3266 9096 3266 9075 3259 9078
3257 9137
TIME...MOT...LOC 0415Z 264DEG 51KT 3301 9119 3267 9137
CMELocal storm report, May 25, 11:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM TSTM WND DMG MER ROUGE 32.78N 91.79W
05/25/2015 MOREHOUSE LA LAW ENFORCEMENT
SOME TREES DOWNED IN THE AREA...WITH ONE ON COOPER LAKE
ROAD NORTH OF THE CITY AND ONE IN THE CITY LIMITS.
&&
DCOXLocal storm report, May 25, 11:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 7 SSW BUCKNER 32.20N 91.97W
05/25/2015 RICHLAND LA LAW ENFORCEMENT
TREE DOWN ACROSS WHITE PERCH RD.
&&
CMESpecial weather statement, May 25, 11:37 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1137 PM CDT MON MAY 25 2015
MSZ019-260500-
SUNFLOWER MS-
1137 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SUNFLOWER COUNTY UNTIL MIDNIGHT
CDT...
AT 1137 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SHAW TO HOLLANDALE...
AND MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BLAINE AROUND 1150 PM CDT.
RULEVILLE AND DREW AROUND 1155 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DODDSVILLE.
LAT...LON 3394 9045 3333 9045 3333 9056 3330 9056
3328 9076 3362 9072 3362 9066 3395 9066
TIME...MOT...LOC 0437Z 252DEG 45KT 3364 9078 3317 9084
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:57 PM CDT | Special Weather Statement | JAN | Morehouse | 48 min |
| May 25, 10:40 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 65 min |
| May 25, 11:15 PM CDT | Special Weather Statement | JAN | East Carroll | 30 min |
| May 25, 11:15 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 45 min |
| May 25, 11:36 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 39 min |
| May 26, 12:12 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 78 min |
| May 26, 12:22 AM CDT | Flash Flood Warning | JAN | Concordia | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.